Discrete Mathematics & Theoretical Computer Science, Vol 3, No 4 (1999)

Font Size:  Small  Medium  Large
DMTCS vol 3 no 4 (1999), pp. 151-154

Discrete Mathematics & Theoretical Computer Science


Volume 3 n° 4 (1999), pp. 151-154

author:Aaron Robertson
title:Permutations Containing and Avoiding 123 and 132 Patterns
keywords:Patterns, Words
abstract:We prove that the number of permutations which avoid 132-patterns and have exactly one 123-pattern, equals (n-2)2^{n-3}, for n>=3. We then give a bijection onto the set of permutations which avoid 123-patterns and have exactly one 132-pattern. Finally, we show that the number of permutations which contain exactly one 123-pattern and exactly one 132-pattern is (n-3)(n-4)2^{n-5}, for n>=5.
reference: Aaron Robertson (1999), Permutations Containing and Avoiding 123 and 132 Patterns, Discrete Mathematics and Theoretical Computer Science 3, pp. 151-154
ps.gz-source:dm030402.ps.gz (24 K)
ps-source:dm030402.ps (60 K)
pdf-source:dm030402.pdf (55 K)

The first source gives you the `gzipped' PostScript, the second the plain PostScript and the third the format for the Adobe accrobat reader. Depending on the installation of your web browser, at least one of these should (after some amount of time) pop up a window for you that shows the full article. If this is not the case, you should contact your system administrator to install your browser correctly.
Automatically produced on Mon Nov 15 13:59:56 CET 1999 by novelli